Alert archive / North Carolina / Tornado Warnings in 2008

Tornado Warning 29, NWS Newport/Morehead City, NC

May 11, 2008Carteret County, Craven County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at May 11, 2008, 8:04 PM EDT for Carteret County, Craven County, North Carolina. It was in force for 26 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 11, 2008, 8:04 PM EDT (00:04 UTC)
Expired
May 11, 2008, 8:30 PM EDT
In force
26 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Carteret County, NC, Craven County, NC

The radar

The Morehead City radar (KMHX), 31 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 8:17 PM EDTFUNNEL CLOUD2 N Morehead City, NCPOSSIBLE FUNNEL CLOUD TOUCHDOWN JUST NORTH OF MOREHEAD CITY.
May 11, 8:27 PM EDTTSTM WND GST 60Beaufort, NCBEAUFORT TOWN DOCK
May 11, 8:35 PM EDTTSTM WND GST 54Beaufort, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 11, 4:43 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2008-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2008-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
628 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
369 m²/s²
Significant tornado parameter
0.6
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KMHX 120003
TORMHX
NCC031-049-120030-
/O.NEW.KMHX.TO.W.0029.080512T0004Z-080512T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
804 PM EDT SUN MAY 11 2008

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* TORNADO WARNING FOR...
  CARTERET COUNTY IN EASTERN NORTH CAROLINA...
  THIS INCLUDES THE CITIES OF...NEWPORT...MOREHEAD CITY...BEAUFORT...
  SOUTHEASTERN CRAVEN COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 830 PM EDT

* AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BROAD
  CREEK...OR ABOUT 8 MILES SOUTHWEST OF NEWPORT...MOVING EAST AT 60
  MPH.

* THE TORNADO WILL BE NEAR...
  WILDWOOD...NEWPORT AND PINE KNOLL SHORES BY 810 PM EDT...
  HARLOWE...NORTH HARLOWE AND MOREHEAD CITY BY 815 PM EDT...
  NORTH RIVER BY 820 PM EDT...
  OPEN GROUNDS FARM...BETTIE AND OTWAY BY 825 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY EVENING
FOR EASTERN NORTH CAROLINA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-800-889-6889...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3462 7652 3462 7656 3469 7667 3467 7669
      3465 7702 3478 7708 3501 7643 3498 7640
      3498 7637 3485 7635 3482 7642 3480 7640
      3483 7635 3480 7634
TIME...MOT...LOC 0004Z 248DEG 52KT 3473 7693

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at May 11, 3:22 PM EDT, 4 hours 42 minutes earlier.

Area forecast discussion, May 11, 3:22 PM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
322 PM EDT SUN MAY 11 2008

.SYNOPSIS...
LOW PRESSURE AND ASSOCIATED COLD FRONT WILL PUSH THROUGH
THE AREA TONIGHT. THE LOW WILL DEEPEN AS IT MOVES SLOWLY
OFF THE MID ATLANTIC COAST MONDAY. HIGH PRESSURE BUILDS
IN FROM THE WEST TUESDAY THEN SLIDES OFFSHORE ON WEDNESDAY.
A COLD FRONT WILL APPROACH FROM THE WEST THURSDAY AND
LINGER OVER THE REGION FRIDAY BEFORE SLOWLY MOVING OFFSHORE
SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE THREAT FOR SEVERE WEATHER WILL CONT INTO THIS EVE AS MAIN
SHORT/SFC COLD FRONT PUSH TWD MID ATLC COAST. THE MAIN ASSOCD
CONVECTIVE LINE NOW MOVING THRU WEST CENTRAL NC AND WILL SWEEP
ENE AFFECTING EASTERN NC BTWN ABOUT 6 PM AND MIDNITE. WATCH HAS
ALREADY BE ISSUED FOR CNTRL NC AND EXPECT WILL BE EXTENDED
FARTHER EAST SOMETIME LATER THIS AFTN.

SOME BREAKS IN THE CLOUDS BECOMING EVIDENT INLAND AND EXPECT MORE
CLEARING WILL OCCUR AS WEDGE ERODES. INCREASED INSTABILITY WILL
COMBINE WITH MODERATE WIND SHEAR PROFILES TO CONT THE THREAT FOR
SUPERCELL DEVELOPMENT EVEN AFTR DYTM HEAT LOSS...BUT SHUD SEE A
GRADUAL WEAKENING OF STORMS LATE IN THE EVE AND THEY MOVE INTO
MORE STABLE ENVIRONMENT NEARER THE COAST.

BECOMG BREEZY WITH PARTIAL CLEARING AFTR COLD FRONT PASSAGE LATER
TNGT. MIXED BNDRY LAYER WILL OFFSET THE LOW LVL CAA WITH LOWS
MAINLY 55-60 EXPECTED.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
UPR LOW CROSSING THE CNRTL APPALACHIANS TNGT WILL TRACK ESE TO OFF
THE VA COAST MON. WRAPARND MOISTURE AND VORT LOBE ROTATING ARND
THE UPR LOW COMBINED WITH SUNNY BREAKS/SFC HEATING MAY SET OFF A
FEW AFTN SHWRS. BEST PCPN CHCS WILL BE OVR NE AREAS...CLOSER TO
THE UPR COLD POOL. OTHERWISE A MOCLDY/WINDY/COOL DAY FOR MOST
WITH HIGHS STRUGGLING TO REACH 70F.

THREAT OF A FEW CSTL SHWRS CONT MON EVE DUE TO INFLUENCE OF
SLOW MOVING UPR LOW INTO WESTERN ATLC. CLOUDS SHUD TEND TO ERODE
AT NIGHT AND DECOUPLING INLAND WILL RESULT IN COOL OVRNGT LOWS
GENERALLY M-U40S INLAND/L50S COAST.

NICER CONDS ON TAP FOR TUE AS SFC HIGH PRES/HIGH AMP RIDGE BUILD
EAST. SUNSHINE WILL HELP BOOST TEMPS U60/L70S WHICH IS STILL ABT
8-10 DEGS BLO NORM FOR MID-MAY.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
BENIGN MIDWEEK CONDS WITH HIGH PRES/UPR RDG TRANSITING THE FCST
AREA. A POTENTIALLY WET PERIOD SETS UP LATE IN THE WEEK POSSIBLY
CARRYING INTO NEXT WEEKEND AS A COLD FRONT MAY STALL OVR THE
REGION PER GFS. ECMWF HAS A MORE PROGRESSIVE SOLN BUT FAVORED
SLOWER SOLN IN THE HIGH AMPLITUDE PATN SUGGS EXTENDED RAIN CHCS
FOR MUCH OF THE LATER FCST PERIOD.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
COMPLICATED FCST WITH FIRST BATCH OF SHOWERS MOVING
OFFSHORE...WITH SECOND WAVE DEVELOPING TO THE WEST. MORNING
OVERRUNNING WITH OVC CLOUDS STARTING TO BREAK UP WITH MID LVL DRY
AIR ADV. THE BREAK WILL SET THE STAGE FOR MORE CONVECTIVE AND
POSSIBLY SEVERE STORMS LATER THIS EVENING. CONDITIONS AT THE
TERMINALS SHOULD LIFT FROM MVFR TO VFR WITH -RA BECOMING VCTS. THE
FRONT SHOULD CLEAR OUT THE CONVECTION...BUT A FEW SHOWERS MAINLY
ALONG THE COAST. WINDS SHOULD REMAIN UP WHICH WILL KEEP IFR
CONDITIONS FROM DEVELOPING OVER THE SATURATED GROUND.

GUSTY W-NW WINDS CONTINUE MON WITH A CHANCE OF SHOWERS IN WRAP
AROUND MOISTURE AS THE LOW SLOWLY MOVES AWAY FROM THE REGION.

&&

.MARINE...
WINDS CONVECTION OVER THE COASTAL WATERS WILL CONTINUE TO PUSH
EAST...MEANWHILE A SFC LOW WILL STRENGTHEN INLAND. THIS FEATURE
WILL TIGHTEN THE PRES GRAD AND MIX DOWN SOME STRONGER WINDS ALOFT
TNT. WINDS WILL LIKELY REMAIN SUSTAINED AROUND 20 TO 25
KT...HIGHER S. FOR MON THE LOW WILL MOVE OFFSHORE AND
STRENGTHEN...TIGHTENING THE PRES GRAD EVEN MORE. THE STRONG LOW
LVL JET ASSOCIATED WITH THE SYSTEM WILL HAVE NEAR 50KT WINDS JUST
OFF THE DECK...AND SOUNDINGS SUGGEST A FAIR AMOUNT OF THAT WILL BE
ABLE TO MIX DOWN. A WIND ADV WILL BE POSTED FOR THE OBX WHERE
WINDS WILL LIKELY BE SUSTAINED AROUND 25 TO 30 MPH WITH GUSTS TO
35 MPH EARLY MON...THEN INCREASE TO 30 TO 40 MPH MON NT. WINDS
INLAND WILL LIKELY BE AROUND 20 MPH SUSTAINED WITH GUSTS AROUND 30
OR 35 MPH...OR JUST UNDER WIND ADV CRITERIA. THE NW PROJECTION OF
THE STRONGER WINDS ON THE OBX WILL LIMIT THE AMOUNT OF COASTAL
FLOODING CONCERNS AS FETCH IS LIMITED. COULD SEE SOME MINOR WATER
LVL RISES NEAR MANTEO AND SOME HIGH SURF CONDITIONS ON THE OCEAN
SIDE.

AS THE LOW SLOWLY MOVES N TUE...THE PRES GRAD WILL START TO RELAX
AND WINDS WILL COME DOWN. SEAS HOWEVER WILL REMAIN UP FOR SOME
TIME MAINLY IN THE N AS BACKSWELL FROM THE EXITING LOW CONTINUE
THROUGH MID TO LATE WEEK. THE GFS SHOWS A SFC LOW MOVING OFFSHORE
NC/VA AREA ON THU...BUT IT IS THE STRONGEST SOLUTION AND OUTLIER
COMPARED TO UKMET/ECMWF SO WILL FOLLOW HPC (ECMWF) FCST BRINGING
THE FEATURE IN FRI AND MUCH WEAKER. THEREFORE DO NOT HAVE SCA
WINDS AFT CONDITIONS SUBSIDE LATE TUE.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY FROM 4 PM MONDAY TO 6 AM EDT TUESDAY FOR NCZ103-
     104.
MARINE...GALE WARNING UNTIL 6 AM EDT TUESDAY FOR AMZ130-135-150-152-154-
     156-158.

&&

SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...BTC/JS
AVIATION...SJ
MARINE...SJ
Hazardous weather outlook, May 11, 5:38 AM EDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
538 AM EDT SUN MAY 11 2008

NCZ029-044>047-079>081-090>094-120945-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
538 AM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS A
WARM FRONT LIFTS NORTH INTO THE REGION. LARGE HAIL...DAMAGING
WINDS...VERY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE.
THE THUNDERSTORMS WILL END DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NCZ103-104-120945-
OUTER BANKS DARE-OUTER BANKS HYDE-
538 AM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS A
WARM FRONT LIFTS NORTH INTO THE REGION. LARGE HAIL...DAMAGING
WINDS...VERY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE.
THE THUNDERSTORMS WILL END LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG LOW PRESSURE NORTHEAST OF THE REGION WILL PRODUCE GUSTY
NORTH TO NORTHWEST WINDS OVER THE AREA LATER MONDAY AND MONDAY
NIGHT. WIND ADVISORIES MAY BE NEEDED ALONG THE COAST. MINOR COASTAL
FLOODING WILL ALSO BE POSSIBLE OVER THE OUTER BANKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

NCZ095-098-120945-
CARTERET-ONSLOW-
538 AM EDT SUN MAY 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY.

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AS A
WARM FRONT LIFTS NORTH INTO THE REGION. LARGE HAIL...DAMAGING
WINDS...VERY HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE.
THE THUNDERSTORMS WILL END DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, May 11, 7:38 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
738 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             HAWS RUN                34.68N 77.57W
05/11/2008  E0.75 INCH       ONSLOW             NC   PUBLIC

&&

CTC
Local storm report, May 11, 7:39 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
739 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             7 S MAYSVILLE           34.80N 77.23W
05/11/2008  E0.75 INCH       ONSLOW             NC   PUBLIC

&&

CQUELL
Local storm report, May 11, 7:40 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
740 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             JACKSONVILLE            34.76N 77.40W
05/11/2008  E0.88 INCH       ONSLOW             NC   PUBLIC

&&

CQUELL
Local storm report, May 11, 7:46 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
746 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             JACKSONVILLE            34.76N 77.40W
05/11/2008  E0.88 INCH       ONSLOW             NC   PUBLIC

&&

CQUELL
Local storm report, May 11, 7:49 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
749 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             JACKSONVILLE            34.76N 77.40W
05/11/2008  E0.75 INCH       ONSLOW             NC   PUBLIC

&&

CQUELL
Local storm report, May 11, 7:57 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
757 PM EDT SUN MAY 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             HAVELOCK                34.91N 76.89W
05/11/2008  E1.00 INCH       CRAVEN             NC   PUBLIC

0755 PM     HAIL             NEW BERN                35.12N 77.08W
05/11/2008  E1.00 INCH       CRAVEN             NC   PUBLIC

&&

BCULLEN

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 8:03 PM EDTSpecial Marine WarningMHX57 min
May 11, 8:18 PM EDTSevere Thunderstorm WarningMHXOnslow42 min
May 11, 8:31 PM EDTTornado WarningMHXCarteret, Hyde29 min
May 11, 8:32 PM EDTTornado WarningMHXOnslow43 min
May 11, 8:36 PM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Tyrrell, Washington54 min
May 11, 8:55 PM EDTSpecial Marine WarningMHX65 min
May 11, 9:06 PM EDTSevere Thunderstorm WarningMHXDare24 min
May 12, 3:50 AM EDTCoastal Flood AdvisoryMHX7 hr
May 12, 3:50 AM EDTHigh Surf AdvisoryMHX70 hr
May 12, 10:36 AM EDTCoastal Flood WatchMHX5 hr
May 12, 10:46 AM EDTHigh Wind WarningMHX17 hr
May 12, 10:46 AM EDTWind AdvisoryMHX17 hr
May 12, 3:13 PM EDTCoastal Flood WarningMHX16 hr

Nearby

Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.